Does Sebum Cause Hair Loss By Blocking Pores On Scalp?

November 29th, 2010

Q: I have been on finasteride for about 7 months. After my latest haircut I can see that my scalp is shiny. I read that is from sebum buildup and it can cause a layer that clogs the growth of hair. I was wondering if this is true and, if so, how can it be treated? — T.C., Philadelphia, PA

A: It is not true. Hair loss is caused by the miniaturizing effects of DHT on the hair follicle, not by blocked pores.

For more on this topic, view our pages on the causes of hair loss in men or the causes of hair loss in women.

Related Posts:

Rating:  1 Star2 Stars3 Stars4 Stars5 Stars   4.00 stars from 4 vote(s)

Topic:  

Tags:  , , , , , , , ,
Posted by Robert M. Bernstein M.D. on November 29th, 2010 at 9:19 am


Browse Hair Restoration Answers by topic:









© 2005-2016 Bernstein Medical, P.C. All Rights Reserved.

ARTAS, ARTAS Hair Studio, and RESTORATION ROBOTICS logo are among the trademarks and/or registered trademarks of Restoration Robotics, Inc. in the United States and/or other countries.